Tornadoes · United States · Nebraska · 2008

EF1 tornado, Staplehurst to Dwight, Nebraska, June 4, 2008

From Staplehurst to Dwight, this EF1 tornado ran 5.6 miles across Seward and Butler counties on June 4, 2008, touching down at 7:25 PM CDT and reaching 440 yards wide. It killed nobody.

The rating scale

Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.

  1. EF065 to 85 mph

    Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.

  2. EF186 to 110 mphthis tornado

    Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.

  3. EF2111 to 135 mph

    Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.

  4. EF3136 to 165 mph

    Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.

  5. EF4166 to 200 mph

    Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.

  6. EF5over 200 mph

    Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.

  7. Unrated

    The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.

The record

Rating
EF1
Date
June 4, 2008
Touchdown
7:25 PM CDT (00:25 UTC)
Lifted
7:33 PM CDT (00:33 UTC)
On the ground
8 minutes
Path length
5.6 miles (9.0 km)
Path width
440 yards (402 m)
Deaths
0
Injuries
0
Counties
Seward and Butler counties
Touchdown point
41.011, -97.270
Lift-off point
41.061, -97.186
Record number
0806041825-01

What the Weather Service recorded

A stationary front over Kansas started lifting north on June 4th as an unseasonably strong upper level low pressure system was organizing over the central Rockies. This allowed very warm and unstable air to feed north into southern Nebraska and southwest Iowa during the afternoon on the 4th. Severe thunderstorms that developed by early afternoon on June 4 over central Nebraska quickly spread and developed into eastern Nebraska and southwest Iowa through evening. A few tornadic producing supercells developed over the area...and many of the storms contained very heavy rain which fell on soils that were already saturated from significant rains recorded over the prior week. This caused areas of flash flooding and subsequent river flooding.

This tornado started about 4 miles southwest of Ulysses in Seward county, crossed into Butler county about 1.5 miles south of Ulysses and then lifted around 1 mile east southeast of town. The tornado flipped irrigation center pivots along its path and caused tree and farm outbuilding damage. It was rated an EF1 in both Seward and Butler counties. The total path length in both counties was a little over 5 miles.

This tornado started about 4 miles southwest of Ulysses in Seward county, crossed into Butler county about 1.5 miles south of Ulysses and then lifted around 1 mile east southeast of town. The tornado flipped irrigation center pivots along its path and caused tree and farm outbuilding damage. It was rated an EF1 in both Seward and Butler counties. The total path length in both counties was a little over 5 miles.

This tornado touched down about 1 1/2 miles west of Ulysses, traveled east across town and then lifted around 2 1/2 miles east of town. The tornado heavily damaged 4 homes west of town and also caused tree and farm outbuilding damage and flipped dozens of center pivots. Power lines were also downed, causing 500 residents to lose power for 24 hours or more. Homes in Ulysses also sustained damage as did the Farmers Cooperative Elevator. This is the second tornado that spun up from a large supercell thunderstorm that moved across the area.

This tornado was apparently embedded in a downburst or series of downbursts that caused damage from east of Ulysses through the Ceresco and Valparaiso areas in Saunders county. The tornado damaged a grain bin and trees when it initially touched down and caused other damage along its relatively narrow path. This tornado was from the same supercell thunderstorm that produced 2 earlier tornadoes near Ulysses.

From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.

The warnings

3 minutes of warning. NWS OAX issued a tornado warning for this county at 00:22 UTC, 3 minutes before the tornado touched down, in force until 01:00 UTC.

The county was under a tornado watch, issued at 19:46 UTC and running to 01:50 UTC.

Issued (UTC)ExpiredProductOffice
19:46 UTC01:50 UTCTornado WatchOAX
00:00 UTC02:21 UTCFlash Flood WatchOAX
00:22 UTC01:00 UTCTornado WarningOAX
01:03 UTC01:45 UTCTornado WarningOAX
01:09 UTC02:00 UTCSevere Thunderstorm WarningOAX
01:22 UTC02:00 UTCTornado WarningOAX
01:50 UTC08:59 UTCTornado WatchOAX
02:34 UTC03:15 UTCSevere Thunderstorm WarningOAX
03:15 UTC04:00 UTCSevere Thunderstorm WarningOAX
03:59 UTC04:45 UTCSevere Thunderstorm WarningOAX
04:40 UTC18:45 UTCFlood WarningOAX
05:18 UTC06:00 UTCSevere Thunderstorm WarningOAX
06:50 UTC07:30 UTCSevere Thunderstorm WarningOAX
15:55 UTC22:50 UTCTornado WatchOAX
18:00 UTC02:23 UTCWind AdvisoryOAX

Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.

The forecast that day

The Storm Prediction Center had this point in a Moderate Risk, with a 0.10 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 20:01 UTC.

SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.

What forecasters said that day

The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the tornado touched down at Jun 4, 2:50 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Jun 4, 2:50 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
250 PM CDT WED JUN 4 2008

.DISCUSSION...
ACTIVE PATTERN CONTINUES THROUGH THE FORECAST PERIOD. MAIN
CONCERNS WILL BE WITH TIMING AND LOCATION OF CONVECTION.

18Z SURFACE ANALYSIS SHOWED LOW PRESSURE OVER SOUTHEAST COLORADO
WITH A WARM FRONT STRETCHING FROM SOUTHWEST INTO NORTHEAST KANSAS
AND NORTHERN MISSOURI. SOME CONVECTION ALREADY DEVELOPING IN CENTRAL
NEBRASKA AND NEAR SOUTHEAST SOUTH DAKOTA BORDER. INITIAL THOUGHTS
ARE FOR WARM FRONT NEAR SOUTHEAST BORDER TO BECOME THE MAIN
FOCUS FOR CONVECTION LATER THIS AFTERNOON AND THIS EVENING AS LOW
LEVEL JET KICKS IN AND COLORADO LOW LIFTS NORTHEAST TOWARD NEBRASKA.
PW VALUES APPROACHING 2 INCHES ACROSS THE AREA TONIGHT SO HEAVY RAIN
ALSO LIKELY WITH THE STORMS. EXPECT CONVECTION TO MAKE STEADY
PROGRESS NORTH OVERNIGHT AS BOTH NAM AND GFS MOVE 850-700MB THETA-E
AXIS FROM NEAR THE NEBRASKA KANSAS BORDER THIS EVENING TO SOUTHEAST
SOUTH DAKOTA AND NORTH CENTRAL IOWA BY MORNING. WILL ISSUE HEADLINES
FOR FLASH FLOOD WATCH TONIGHT 00Z-12Z FOR THE ENTIRE CWA DUE TO
RECENT RAINFALL.

AFTER A MORNING BREAK...THREAT OF SEVERE STORMS AND HEAVY RAIN WILL
RETURN TO THE AREA THURSDAY AFTERNOON AND THURSDAY NIGHT AS COLD
FRONT MOVES THROUGH ACCOMPANIED BY A STRONG UPPER WAVE...WITH
ANOTHER FRONT COMING ACROSS ON SATURDAY FOR YET ANOTHER CHANCE
OF STORMS.

LITTLE CHANGE TO THE EXTENDED AT THIS TIME WITH TREND TOWARD HPC
GUIDANCE.

&&

.AVIATION...
FOR TAF SITES KOMA...KLNK AND KOFK THRU 05/00Z.

STUBBORN LOW LEVEL MOISTURE KEPT MVFR/IFR CONDITIONS IN PLACE MUCH
OF THE MORNING...WITH KOMA STILL BELOW FL020 CIGS. HOWEVER EXPECT
CIGS TO LIFT TO VFR SOON AND REMAIN VFR THROUGH THE EVENING.
THUNDERSTORM DEVELOPMENT WILL LIKELY OCCUR IN CENTRAL NEBRASKA THEN
MOVE EAST WITH TIME...REACHING TAF SITES AFTER 03Z. SOME STORMS
COULD BE STRONG. LINGERING THUNDERSTORMS ARE POSSIBLE THROUGH
12Z-14Z TIMEFRAME. THEN A QUICK RETURN TO SOUTHERLY LOW LEVEL FLOW
BY 18Z WITH WIND SPEEDS GUSTING OVER 30KTS MUCH OF THE DAY. A COLD
FRONT WILL BE APPROACHING THE AREA FROM THE WEST LATE IN THE DAY
THURSDAY...AND WILL PRODUCE STRONG THUNDERSTORMS...LIKELY AFTER 22Z.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR NEZ011-012-015>018-030>034-042>045-050>053-
     065>068-078-088>093.

IA...FLASH FLOOD WATCH FROM 7 PM CDT THIS EVENING THROUGH THURSDAY
     MORNING FOR IAZ043-055-056-069-079-080-090-091.
&&

FOBERT/DERGAN
Hazardous weather outlook, Jun 4, 4:28 PM CDT, 2 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
428 PM CDT WED JUN 4 2008

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-051000-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
428 PM CDT WED JUN 4 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND THURSDAY

SEVERE THUNDERSTORMS ARE LIKELY ACROSS THE AREA TONIGHT WITH
LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES THE PRIMARY
HAZARDS. SCATTERED THUNDERSTORMS HAD DEVELOPED NORTH OF A WARM FRONT
ALONG THE NEBRASKA...KANSAS BORDER LATE THIS AFTERNOON. STORMS WILL
SPREAD OR DEVELOP NORTH AHEAD OF THE WARM FRONT TONIGHT AS THE LOW
LEVEL JET INTENSIFIES.

SEVERE STORMS ARE POSSIBLE AGAIN THURSDAY AFTERNOON AS A COLD FRONT
APPROACHES THE AREA. LARGE HAIL...DAMAGING WINDS AND ISOLATED TORNADOES
WILL AGAIN BE THE PRIMARY HAZARDS ASSOCIATED WITH THE STORMS. HEAVY
RAIN IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...THURSDAY NIGHT THROUGH WEDNESDAY

SEVERE THUNDERSTORMS WITH LARGE HAIL...DAMAGING WINDS...ISOLATED
TORNADOES AND HEAVY RAIN WILL BE POSSIBLE YET THURSDAY NIGHT.
THERE WILL BE ANOTHER CHANCE OF THUNDERSTORMS ON SATURDAY AND
SATURDAY NIGHT AS ANOTHER COLD FRONT MOVES THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE REQUIRED THROUGH THIS EVENING
ACROSS MUCH OF THE AREA.

FOBERT

In the hours before

Local storm report, Jun 4, 6:36 PM CDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
636 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0633 PM     HAIL             ST. EDWARD              41.57N 97.86W
06/04/2008  E0.75 INCH       BOONE              NE   LAW ENFORCEMENT

&&

BG
Local storm report, Jun 4, 6:50 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
650 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     FUNNEL CLOUD     1 W EMERSON             41.02N 95.42W
06/04/2008                   MILLS              IA   TRAINED SPOTTER

            MOVING EAST TOWARD EMERSON

&&

DERGAN
Local storm report, Jun 4, 6:52 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
652 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0652 PM     HAIL             EMERSON                 41.02N 95.40W
06/04/2008  E0.88 INCH       MILLS              IA   TRAINED SPOTTER

&&

DERGAN
Local storm report, Jun 4, 7:02 PM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
702 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     TORNADO          1 S EMERSON             41.00N 95.40W
06/04/2008                   MILLS              IA   LAW ENFORCEMENT

0657 PM     TORNADO          2 S EMERSON             40.99N 95.40W
06/04/2008                   MILLS              IA   AMATEUR RADIO

0658 PM     TORNADO          5 W RED OAK             41.01N 95.32W
06/04/2008                   MONTGOMERY         IA   AMATEUR RADIO

&&

BG
Local storm report, Jun 4, 7:08 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
708 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     TORNADO          2 S EMERSON             40.99N 95.40W
06/04/2008                   MILLS              IA   AMATEUR RADIO

            CROSSING HWY 59

&&

BG
Local storm report, Jun 4, 7:12 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
712 PM CDT WED JUN 04 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0710 PM     TORNADO          4 S EMERSON             40.96N 95.40W
06/04/2008                   MILLS              IA   AMATEUR RADIO

            HOME DESTROYED

&&

BG

The air that afternoon

The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.

Omaha, NE (KOAX), 00:00Z

0.4 hours before the tornado, 78 km from the path. June 5, 2008.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 2024 joules per kilogram, CIN -49, lifted condensation level 774 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Omaha, NE at 00:00Z on 2008-06-05The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 224 square meters per square second, 0 to 6 km bulk shear 52 knots.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
2024 J/kg
Mixed-layer CIN
-49 J/kg
Surface CAPE
2081 J/kg
Mixed-layer LCL
774 m above ground
0-6 km bulk shear
52 kt
0-1 km bulk shear
20 kt
0-1 km storm-relative helicity
224 m²/s²
0-3 km storm-relative helicity
331 m²/s²
Significant tornado parameter
3.7
Supercell composite
18.9
0-3 km lapse rate
5.4 K/km

Open this sounding in Storm Lab

Omaha, NE (KOAX), 12:00Z

11.6 hours after it, 78 km from the path. June 5, 2008.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2008-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel lifted from the surface. Mixed-layer CAPE 114 joules per kilogram, CIN -451, lifted condensation level 1354 meters above ground. Wind barbs in knots down the right edge.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed. The warm shading is its CAPE, the cool shading the inhibition it has to break through.
HodographHodograph, Omaha, NE at 12:00Z on 2008-06-05The wind through the lowest 10 kilometers as a curve, rings every 10 meters per second labeled in knots. Zero to 1 km storm-relative helicity 138 square meters per square second, 0 to 6 km bulk shear 57 knots.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km. RM and LM are the right and left moving storms Bunkers' method gives; the shaded area is the 0 to 1 km storm-relative helicity.
Mixed-layer CAPE
114 J/kg
Mixed-layer CIN
-451 J/kg
Surface CAPE
0 J/kg
Mixed-layer LCL
1354 m above ground
0-6 km bulk shear
57 kt
0-1 km bulk shear
13 kt
0-1 km storm-relative helicity
138 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1
0-3 km lapse rate
4.2 K/km

Open this sounding in Storm Lab

The radar

The Omaha radar (KOAX), 79 km away, was scanning. The volume nearest the touchdown began at 00:23 UTC.

Open the radar archive at this moment, over the track

Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.

What was reported nearby

Local storm reports within 60 km of the path, in the three hours either side.

Time (UTC)ReportWhereCountyRemark
22:19 UTCHAIL 1.756 N HamptonHamilton, NE
23:56 UTCTSTM WND DMG5 W StromsburgPolk, NESTRONG ROTATION OBSERVED BY VFD
00:16 UTCHAIL 1.75HordvilleHamilton, NE
00:21 UTCHAIL 0.75StromsburgPolk, NE
00:25 UTCTORNADO2 W SurpriseButler, NE
00:25 UTCTORNADO3 W SurprisePolk, NE
00:27 UTCHAIL 1.752 Ne GreshamPolk, NE
00:28 UTCTORNADOW UlyssesButler, NETORNADO NEAR 23RD ROAD WEST OF ULYSSES
00:33 UTCHEAVY RAIN 2.18OsceolaPolk, NERAINFALL IN PAST HOUR. DAVIS CREEK RISING AT HIGHWAY 81 AND 92.
00:41 UTCTORNADO1 E UlyssesButler, NE
01:00 UTCHEAVY RAIN 5.1PolkPolk, NERAINFALL SINCE 515 PM. SOME COUNTY ROADS ARE REPORTED TO BE FLOODED.
01:05 UTCHAIL 13 N ValparaisoSaunders, NE
01:06 UTCHAIL 0.88StaplehurstSeward, NE
01:10 UTCTORNADO4 W BeeSeward, NE
01:10 UTCTORNADODwightButler, NE
01:14 UTCHAIL 11 W BeeSeward, NE
01:15 UTCTSTM WND GST 602 S GarlandSeward, NE
01:20 UTCTSTM WND DMG1 S UlyssesButler, NEBARN WITH HEAVY DAMAGE. TREES DOWN. CAR WINDOWS BLOWN OUT.
01:20 UTCTSTM WND DMGBeeSeward, NEUNCONFIRMED DAMAGE IN BEE AND DEWIGHT
01:20 UTCTORNADO1 W UlyssesButler, NEBARN GONE
01:26 UTCHAIL 2.752 N RaymondLancaster, NE
01:30 UTCHAIL 0.75RaymondLancaster, NEMILL ROAD AND NW 126
01:35 UTCHAIL 1.75LincolnLancaster, NE
01:35 UTCHAIL 2RaymondLancaster, NE
01:36 UTCHAIL 1.75LincolnLancaster, NEN 14TH AND DAVEY RD
01:37 UTCTSTM WND DMGCerescoSaunders, NEPOSSIBLE TORNADO. TREES AND POWERLINES DOWN. TWO HOMES DAMAGED. ROOF OF RESTAURANT ON EAST SIDE OF TOWN TAKEN OFF.
01:40 UTCHAIL 1LincolnLancaster, NE
01:40 UTCHAIL 1.75LincolnLancaster, NENW 40 AND WAVERYLY ROAD
01:41 UTCHAIL 22 W RaymondLancaster, NE
02:14 UTCHEAVY RAIN 03 Ne ShelbyPolk, NEREPORTS 2.28 INCHES IN 2 HOURS
03:15 UTCHAIL 0.883 E MalmoSaunders, NE

From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.

This ground now

The live radar over the trackEvery 2008 tornado in NebraskaEvery tornado in Nebraska since 1950Warnings in force in Nebraska nowThe forecast where you are

The other tornadoes of June 4, 2008

45 more were confirmed in the United States that day.

DateTimeRatingWherePath (mi)Width (yd)DeathsInjuriesDamage
June 43:30 AM CDTEF0Randolph, IL0.650
June 43:48 AM CDTEF0Randolph, IL1.550
June 43:49 AM CDTEF0Randolph, IL0.725
June 47:13 AM EDTEF0Greene, IN0.150
June 47:50 AM EDTEF0Hamilton, OH1.950$40,000
June 41:25 PM EDTEF1Clarke, VA0.5100$20,000
June 42:19 PM EDTEF0Fauquier, VA4.0150$15,000
June 42:35 PM EDTEF0Loudoun, VA5.4150$15,000
June 43:18 PM EDTEF0Frederick, VA0.5100$8,000
June 43:20 PM EDTEF0Montgomery, MD0.350$2,000
June 43:40 PM EDTEF0Calvert, MD1.675$400,000
June 44:12 PM EDTEF0Caroline, MD2.250$300,000
June 42:29 PM MDTEF0Washington, CO0.150
June 43:01 PM MDTEF0Yuma, CO0.725
June 43:04 PM MDTEF0Adams, CO0.150
June 44:53 PM CDTEF0Howard, NE3.625$50,000
June 46:00 PM EDTEF0Dearborn, IN0.750$30,000
June 46:20 PM EDTEF0Pendleton, KY0.225$60,000
June 44:49 PM MDTEF1Chase, NE0.930$95,000
June 46:04 PM CDTEF1Mills, IA4.8220
June 45:08 PM MDTEF1Chase, NE0.120$30,000
June 45:13 PM MDTEF0Chase, NE0.120$25,000
June 47:15 PM EDTEF0Culpeper, VA4.0100$15,000
June 47:27 PM EDTEF1Stafford, VA9.6100$50,000
June 47:35 PM EDTEF1Stafford, VA1.0100$20,000
June 46:50 PM CDTEF1Mills, IA5.1440
June 45:53 PM MDTEF0Chase, NE0.120
June 47:04 PM CDTEF0Union, IA0.950
June 47:10 PM CDTEF0Hayes, NE0.120
June 46:26 PM MDTEF0Yuma, CO0.525
June 47:44 PM CDTEF1Butler, NE3.8440
June 47:45 PM CDTEF1Livingston, IL3.4200$40,000
June 48:00 PM CDTEF1Butler, NE5.5220
June 48:13 PM CDTEF0Adams, IA2.375
June 48:18 PM CDTEF0Tazewell, IL1.530
June 48:24 PM CDTEF0Tazewell, IL6.1150
June 48:24 PM CDTEF1Adams, IA9.5150$15,000
June 48:37 PM CDTEF1Saunders, NE6.5880
June 48:55 PM CDTEF1Saunders, NE4.9440
June 48:58 PM CDTEF1Adams, IA5.6150$25,000
June 49:18 PM CDTEF0Union, IA1.175$5,000
June 49:37 PM CDTEF1Union, IA3.9150$50,000
June 49:58 PM CDTEF1Union, IA10.9100$5,000
June 411:23 PM CDTEF0Phelps, NE0.125
June 411:28 PM CDTEF0Gosper, NE0.125

What this means

Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.

Sources

NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.